Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 31, 2016, 7:56 PM CDT for Fisher County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 7:56 PM CDT (00:56 UTC)
- Expired
- Aug 31, 2016, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 120 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WGUS54 KSJT 010056 FFWSJT TXC151-010300- /O.NEW.KSJT.FF.W.0030.160901T0056Z-160901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 756 PM CDT WED AUG 31 2016 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN FISHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 1000 PM CDT * AT 753 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN ACROSS SOUTHWEST FISHER COUNTY SINCE 7 PM. THE STORMS WILL LIKELY PRODUCE ADDITIONAL HEAVY RAINFALL...WITH THE HEAVY RAIN QUICKLY RUNNING OFF AND FLOODING LOW WATER CROSSINGS...ROADS...AND CREEKS AND STREAMS ACROSS THE AREA. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CAPITOLA AND GANNON. THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ... DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3269 10045 3252 10042 3253 10066 3271 10066 $$ MC
1 follow-up statement
413 WGUS74 KSJT 010216 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 916 PM CDT WED AUG 31 2016 TXC151-010300- /O.CON.KSJT.FF.W.0030.000000T0000Z-160901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FISHER TX- 916 PM CDT WED AUG 31 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN FISHER COUNTY... AT 910 PM CDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS HAVE BEEN 3 TO 4 INCHES SINCE 7 PM. RUNOFF FROM THE HEAVY RAINFALL WILL PRODUCE FLOODING OF LOW WATER CROSSINGS...ROADS...AND CREEKS AND STREAMS ACROSS THE AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CAPITOLA AND GANNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3269 10045 3252 10042 3253 10066 3271 10066 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:31 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 31, 6:31 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 631 PM CDT WED AUG 31 2016 .AVIATION... /00Z TAFS/ Expect mainly VFR conditions across West Central Texas for the next 24 hours. Isolated showers will continue this evening. Scattered showers and thunderstorms will develop Thursday afternoon due to a moist and unstable airmass. Going with VCTS at the KABI/KSJT terminals after 18Z. && .PREV DISCUSSION... /issued 342 PM CDT WED AUG 31 2016/ SHORT TERM... (Tonight and Thursday) Showers and a few storms have developed this afternoon as moist and unstable airmass remains over the area at lower levels despite the ridge aloft. Expect to see much the same as we have seen the last few days...with most of the activity ending around sunset. Will continue with a persistence forecast for the next 24 hours with little change. Highs in the 90s early in the day tomorrow before increased cloud cover and outflow boundaries from storms start cooling off temperatures during the late afternoon. Low level moisture remains high with overnight lows generally in the lower 70s. LONG TERM... (Thursday night through Wednesday) Scattered mainly afternoon/evening showers and thunderstorms, Thursday night into Friday night, will become more isolated by Saturday as weak upper ridging, with weak northerly flow, becomes more centered over West Central Texas. Sunday into the middle part of next week, the the upper flow then becomes southwest as upper ridging builds in over the Southcentral/Southeast United States. Can not rule out an isolated shower or thunderstorm next week, but potential is too small to include in zones. Temperatures will warm into the the upper 80s/around 90 Friday into the lower 90s this weekend into next week. It will remain humid into next week, with dewpoints in the mid and upper 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 86 69 87 / 30 40 30 40 San Angelo 70 89 70 90 / 30 30 30 40 Junction 71 90 70 89 / 20 20 20 30 Brownwood 71 88 70 88 / 20 30 20 30 Sweetwater 69 85 69 86 / 40 50 30 40 Ozona 69 88 69 87 / 30 30 20 30 && .SJT Watches/Warnings/Advisories... None. && 21
Hazardous weather outlook, Aug 31, 2:29 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT WED AUG 31 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE MAIN STORM HAZARDS WILL BE DANGEROUS LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FOR WEDNESDAY THROUGH SATURDAY. THE MAIN STORM HAZARDS WILL BE DANGEROUS LIGHTNING... LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 08
In the hours before
Special weather statement, Aug 31, 7:23 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT WED AUG 31 2016
TXZ099-010045-
THROCKMORTON TX-
723 PM CDT WED AUG 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THROCKMORTON COUNTY
UNTIL 745 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ELBERT...OR 11 MILES NORTH OF
THROCKMORTON...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELBERT AROUND 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3328 9896 3317 9895 3322 9927 3340 9919
3340 9896
TIME...MOT...LOC 0021Z 010DEG 7KT 3333 9911
MCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:23 PM CDT | Special Weather Statement | SJT | Throckmorton | 22 min |
| Aug 31, 7:32 PM CDT | Areal Flood Advisory | SJT | Fisher | 118 min |
| Aug 31, 8:37 PM CDT | Special Weather Statement | SJT | Nolan | 38 min |
| Aug 31, 8:50 PM CDT | Areal Flood Advisory | SJT | Sutton | 115 min |
| Aug 31, 9:34 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Taylor | 116 min |
| Aug 31, 10:06 PM CDT | Areal Flood Advisory | SJT | Callahan | 114 min |
| Aug 31, 10:47 PM CDT | Areal Flood Advisory | SJT | Taylor | 118 min |
| Sep 1, 1:54 PM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| Sep 1, 2:20 PM CDT | Areal Flood Advisory | SJT | Taylor | 55 min |
| Sep 1, 5:20 PM CDT | Areal Flood Advisory | SJT | Concho | 115 min |
| Sep 1, 6:18 PM CDT | Areal Flood Advisory | SJT | Tom Green | 117 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.